MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SYMPHONY OCT SYSTEM POLYAXIAL SCREW DIAMETER 4.0 ROD, 3.5X12MM 3.5 AND 4.0; POSTERIOR CERVICAL SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH SYMPHONY OCT SYSTEM POLYAXIAL SCREW DIAMETER 4.0 ROD, 3.5X12MM 3.5 AND 4.0; POSTERIOR CERVICAL SCREW SYSTEM
Catalog Number 102035112S
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: h3, h6: a manufacturing record evaluation was performed for the finished device product code: 102035112s lot number: 382571 it was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 21 nov 2023 manufacturing site: jabil le locle expiry date: 31 oct 2028 the product was returned to j&j medtech orthopaedics for evaluation.The j&j medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed some scratched on the surface head and the sleeve of the 4.0 ply scrw 3.5x12 was sligtly loose from the head likely caused during the procedure.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.A dimensional inspection for the 4.0 ply scrw 3.5x12 was not performed due to post manufacturing damage.A functional test was unable to be performed due to the nature of its functionality.However, due to observed condition of the sleeve can experienced that the device that cannot perform its intended function of holding another device or position.The overall complaint was confirmed as the observed condition of the 4.0 ply scrw 3.5x12 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
 
Event or Problem Description
It was reported that this was a spinal fusion (c5) for cervical spine disease on (b)(6) 2025.In the surgery, when the screw was attached to the screwdriver it could not be attached straight.Additionally, when the screw was inserted, it toggled and could not be properly place.After replacing the screw with another 4.0 mm diameter screw, the surgery was completed successfully within 30 minutes surgical delay.

Brand Name
SYMPHONY OCT SYSTEM POLYAXIAL SCREW DIAMETER 4.0 ROD, 3.5X12MM 3.5 AND 4.0
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
elba bello
325 paramount drive
raynham, MA 02767
9083863534
MDR Report Key22494113
Report Number1526439-2025-00891
Device Sequence Number8112710
Product Code NKG
UDI-Device Identifier10705034524368
UDI-Public(01)10705034524368(17)281031(10)382571
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K181949
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number102035112S
Device Lot Number382571
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2025
Initial Report FDA Received Date07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown